Alert archive / Georgia / Areal Flood Warnings in 2011

Areal Flood Warning 2, NWS Atlanta, GA

September 5, 2011Catoosa County, Dade County, Walker County, Georgia

NWS Atlanta, GA issued this areal flood warning at Sep 5, 2011, 8:44 PM EDT for Catoosa County, Dade County, Walker County, Georgia. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 8:44 PM EDT (00:44 UTC)
Expired
Sep 6, 2011, 8:30 AM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Catoosa County, GA, Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1175 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
542 m²/s²
Significant tornado parameter
3.6
Supercell composite
19.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WGUS42 KFFC 060044
FLWFFC

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT MON SEP 5 2011

GAC047-083-295-061230-
/O.NEW.KFFC.FA.W.0002.110906T0044Z-110906T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
844 PM EDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WARNING FOR...
  CATOOSA COUNTY IN NORTHWEST GEORGIA
  DADE COUNTY IN NORTHWEST GEORGIA
  WALKER COUNTY IN NORTHWEST GEORGIA

* UNTIL 830 AM EDT TUESDAY

* THE WALKER AND CATOOSA COUNTY EMERGENCY DIRECTORS INDICATE         
  WIDESPREAD MINOR TO OCCASIONAL MODERATE FLOODING IS CONTINUING IN
  THEIR COUNTIES. NUMEROUS ROADS HAVE PORTIONS THAT ARE FLOODED AND  
  BARRICADES REMAIN IN PLACE. SOME OF THE BATTLEWOOD APARTMENTS      
  OFF FANT DRIVE IN FORT OGLETHORPE REMAIN FLOODED WITH 33 PEOPLE    
  EVACUATED. THE FLOOD WATERS WILL BE SLOW TO RECEDE IN CATOOSA     
  AND WALKER COUNTIES AS THE WEST AND SOUTH CHICKAMAUGA CREEKS ARE   
  EXPECTED TO RISE ABOVE FLOOD STAGE DURING THE NIGHT.

  THE DADE COUNTY DEPUTY EMERGENCY DIRECTOR REPORTS MOST CREEKS      
  REMAIN IN MINOR FLOOD. PORTIONS OF ROADS NEAR THESE CREEKS ARE     
  FLOODED AND BARRICADES REMAIN IN PLACE. A HOUSE NEAR GEORGIA       
  HIGHWAY 136 CONTINUES TO HAVE A FLOODED CRAWL SPACE FROM GULCH     
  CREEK.

* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED   
  TO SHOW LIGHT TO MODERATE RAIN OVER THE WARNED AREA. STORM TOTAL   
  RAINFALL AMOUNTS OF 6 TO 9 INCHES HAVE OCCURRED OVER ALL OF DADE   
  AND CATOOSA AND THE NORTH HALF OF WALKER COUNTIES SINCE 400 AM EDT 
  THIS MORNING. ANOTHER INCH IS POSSIBLE BEFORE THE RAIN ASSOCIATED  
  WITH TROPICAL DEPRESSION LEE ENDS BY TUESDAY MORNING. THIS WILL
  CONTINUE TO HOLD THE FLOOD WATERS UP LONGER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RINGGOLD... 
FORT OGLETHORPE...CHICKAMAUGA...LOOKOUT MOUNTAIN AND TRENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH
WATER IS ON ROADS.

IF YOU SEE SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3499 8498 3493 8500 3482 8509 3482 8513
      3471 8517 3459 8527 3459 8553 3498 8561

$$

16

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Sep 5, 7:51 PM EDT, 53 minutes earlier.

Area forecast discussion, Sep 5, 7:51 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EDT MON SEP 5 2011

.PREV DISCUSSION... /ISSUED 416 PM EDT MON SEP 5 2011/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
STAYING BUSY WITH REMNANTS OF LEE. POP FORECAST STRAIGHT FORWARD
THROUGH THE NEXT 24 TO 36 HOURS OR SO...WITH CATEGORICAL POPS ACROSS
MUCH OF THE AREA. MODELED SHEAR STILL EXPECTED TO RISE AS LOW TRACKS
NORTHEAST INTO THE TN VALLEY THROUGH TOMORROW...AND INTERACTS WITH
FRONTAL BOUNDARY THERE. WITH SHEAR AND HELICITY INCREASING...EXPECT
ISOLATED TORNADOES TO CONTINUE TONIGHT AND INTO THE OVERNIGHT HOURS.
IN THIS ENVIRONMENT...TORNADOES WILL GENERALLY BE WEAK AND
SHORT-LIVED...AND MAY HAVE VERY SHORT LEAD TIMES. IT IS IMPORTANT TO
STAY UP TO DATE ON THE LATEST INFORMATION. AS OF 4 PM...MUCH OF
NORTH AND CENTRAL GEORGIA WAS UNDER A TORNADO WATCH UNTIL 11 PM
MONDAY.

HEAVY RAIN AND FLASH FLOODING CONTINUES TO BE A PRIMARY THREAT. SEE
THE HYDROLOGY SECTION BELOW FOR ADDITIONAL INFORMATION.
WINDS ARE EXPECTED TO BE JUST BELOW ADVISORY CRITERIA THROUGH
TUESDAY. HAVE GONE WITH 15 TO 20 MPH SUSTAINED WINDS...WITH GUSTS UP
TO 30 MPH THROUGH TUESDAY.

DRY SLOT PROGGED TO MOVE INTO GEORGIA TUESDAY MORNING...BUT BELIEVE
DEW POINTS TO BE A LITTLE TOO LOW. REMNANTS OF LEE TRACKS INTO THE
TN VALLEY BY EARLY WEDNESDAY...AND THEN INTO THE OHIO VALLEY BY
THURSDAY. THIS LOW DANCES AROUND THE MID WEST THROUGH THE REST OF
THE WEEK AS IT GETS ABSORBED INTO THE OVERALL FLOW WITH KATIA
APPROACHING. HAVE CONTINUED SLIGHT CHANCE TO CHANCE POPS ACROSS
NORTH GEORGIA THROUGH THE REMAINDER OF THE SHORT TERM AS MOISTURE
COULD REMAIN ACROSS PORTIONS OF NORTH GEORGIA. OVERALL QPF IS LOW.

TEMPERATURES CONTINUE TO BE BELOW NORMAL THROUGH THE SHORT TERM.
MODEL DEW POINTS SEEM A LITTLE LOW GIVEN THE PATH OF LEE...AND AS A
RESULT...BELIEVE GUIDANCE TEMPERATURES TO BE TOO LOW. HAVE SIDED
WITH WARMER THAN GUIDANCE TEMPERATURES FOR TUESDAY LOWS...AND CLOSER
TO THE LOCAL BIAS CORRECTED VALUES. MILD TEMPERATURES CONTINUE
TUESDAY AFTERNOON...WITH HIGHS IN THE 70S. EXPECT TO SEE COOLER LOWS
FOR WEDNESDAY MORNING...WITH LOWER DEW POINTS AND DRIER CONDITIONS
MORE APPROPRIATE.

31

LONG TERM /THURSDAY THROUGH MONDAY/...
UNSETTLED CONDITIONS EXPECTED FOR THE LONG TERM...ESPECIALLY ACROSS
NORTH GEORGIA WITH SEVERAL MODELS CONTINUING TO SHOW MOISTURE ACROSS
NORTH GEORGIA. EXTENDED MODELS SHOWING VARIOUS TROPICAL LOWS
DEVELOPING THROUGH THE WEEKEND AND INTO NEXT WEEK...BUT WILL HAVE TO
WAIT FOR BETTER MODEL CONSENSUS BEFORE WE CAN JUMP ON ANYTHING.

31

HYDROLOGY...
RAINFALL AMOUNTS OF 6-7 INCHES HAVE ALREADY OCCURRED IN PORTIONS OF
EXTREME NORTHWEST GEORGIA...AND LARGER AREA OF 2-4 FROM NORTH OF
ROME TO BLAIRSVILLE HAS BEEN OBSERVED. OUTSIDE OF THIS AREA...MOST
LOCATIONS HAVE SEEN AN INCH OR LESS. THAT BEING SAID...ADDITIONAL
RAINFALL OF 3-5 INCHES ARE POSSIBLE ACROSS NORTH GEORGIA...WITH 1-3
INCHES FROM A LAGRANGE TO MACON...TO AUGUSTA LINE. A FLASH FLOOD
WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING.

31

&&

.AVIATION...
00Z UPDATE...
BULK OF PRECIP SHIELD ACROSS NORTH GEORGIA...COULD STILL SEE RAND
BANDS MOVE ACROSS ANY TAF SITE THROUGH PERIOD. CONVECTION HAS
DIMINISHED AS WELL...BUT WILL CONTINUE TO MONITOR AND MAY NEED TO
ADD BACK IN LATER. WITH GOOD GROUND SATURATION OVER ALL TAF
SITES...MVFR/VFR CIGS SHOULD DETERIORATE TO IFR RAPIDLY AFTER
SUNSET. CIGS WILL SLOWLY LIFT TO MVFR BY TUESDAY AFTERNOON. WINDS
WILL BE MAINLY SSE...SHIFTING TO SSW BETWEEN 13-15Z. SPEEDS WILL
GENERALLY BE 7-12KTS WITH HIGHER GUSTS POSSIBLE THROUGH 00Z
WEDNESDAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM TO HIGH ON ALL ELEMENTS.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  78  60  77 / 100  40  40  20
ATLANTA         69  72  59  74 / 100  40  20  20
BLAIRSVILLE     67  70  58  70 / 100  70  40  30
CARTERSVILLE    68  71  60  73 / 100  70  20  20
COLUMBUS        69  77  62  79 / 100  30  10  20
GAINESVILLE     70  74  59  73 / 100  60  40  20
MACON           73  79  60  80 / 100  30  20  20
ROME            68  71  61  75 / 100  80  30  20
PEACHTREE CITY  68  72  58  75 / 100  40  20  20
VIDALIA         75  87  62  82 /  80  60  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DAWSON...
DEKALB...DOOLY...DOUGLAS...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...WALTON...
WARREN...WASHINGTON...WEBSTER...WHITE...WILKES...WILKINSON.

FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LUMPKIN...MADISON...MERIWETHER...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALIAFERRO...TOWNS...TROUP...UNION...
WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

12
Hazardous weather outlook, Sep 5, 4:58 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT MON SEP 5 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-062100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
HEAVY RAIN AND ISOLATED TORNADOES ARE EXPECTED ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.

.SYNOPSIS...
TROPICAL DEPRESSION LEE WILL MOVE SLOWLY NORTHEAST THROUGH TONIGHT AS A
COLD FRONT APPROACHES NORTH GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN AND ISOLATED TORNADOES ACROSS
NORTH AND CENTRAL GEORGIA. THE MOST LIKELY AREA FOR HEAVY RAIN
WILL BE NORTH OF A LINE FROM LAGRANGE TO EATONTON TO WASHINGTON.

.DISCUSSION...
THE EFFECTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO SPREAD
NORTHEAST ACROSS CENTRAL AND NORTH GEORGIA THROUGH TONIGHT WITH
DEEP TROPICAL MOISTURE AND MODERATE TO STRONG LOW LEVEL SHEAR.
WITH THE TROPICAL ATMOSPHERE IN PLACE...RAINFALL WILL BE HEAVY AT
TIMES. NORTH AND PORTIONS OF CENTRAL GEORGIA WILL RECEIVE AN
ADDITIONAL 3 TO 5 INCHES OF RAINFALL WHICH WILL RESULT IN INCREASING
RUNOFF AND POSSIBLE FLOODING ON CREEKS AND STREAMS. INSTABILITY IS
NOT EXPECTED TO BE HIGH...HOWEVER THE INCREASING LOW LEVEL SHEAR
WILL MAKE ISOLATED TORNADOES POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING ACROSS NORTH AND
CENTRAL GEORGIA.

In the hours before

Local storm report, Sep 5, 6:45 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     NON-TSTM WND DMG ROCKY FACE              34.80N 85.03W
09/05/2011                   WHITFIELD          GA   EMERGENCY MNGR

            ONE TREE DOWN.

1145 AM     NON-TSTM WND DMG VARNELL                 34.90N 84.97W
09/05/2011                   WHITFIELD          GA   EMERGENCY MNGR

            ONE TREE DOWN.

1230 PM     TSTM WND DMG     3 NW TEMPLE             33.76N 85.07W
09/05/2011                   HARALSON           GA   911 CALL CENTER

            HARALSON COUNTY 911 RELAYED A REPORT OF AT LEAST HALF A
            DOZEN DOWNED TREES.

0235 PM     TORNADO          WINSTON                 33.73N 84.83W
09/05/2011                   DOUGLAS            GA   TRAINED SPOTTER

            AMATEUR RADIO RELAYED A REPORT FROM A TRAINED SPOTTER OF
            A TORNADO NEAR WINSTON.

0238 PM     TSTM WND DMG     MULBERRY GROVE          32.66N 84.96W
09/05/2011                   HARRIS             GA   911 CALL CENTER

            HARRIS COUNTY RELAYED REPORTS OF 3 DOWNED TREES IN
            MULBERRY GROVE.

0245 PM     TORNADO          POWDER SPRINGS          33.86N 84.68W
09/05/2011                   COBB               GA   TRAINED SPOTTER

            AMATEUR RADIO RELAYED TRAINED SPOTTER REPORT OF TORNADO
            IN THE MACKLIN WOODS AREA OF POWDER SPRINGS.

0313 PM     TORNADO          1 W WOODSTOCK           34.10N 84.54W
09/05/2011                   CHEROKEE           GA   EMERGENCY MNGR

            *** 1 INJ *** CHEROKEE COUNTY EMERGENCY MANAGEMENT
            RELAYED REPORTS DAMAGE ALONG A LINE FROM THE
            COBB-CHEROKEE LINE WEST OF WOODSTOCK NORTHEAST ACROSS THE
            ENTIRE COUNTY ENTERING PICKENS COUNTY. 1 CONFIRMED INJURY
            AND DAMAGE TO MULTIPLE STRUCTURES ALONG ITS PATH. SEVERAL
            ROADS ARE STILL CLOSED DUE TO DEBRIS BLOCKAGE.

0313 PM     TORNADO          1 W WOODSTOCK           34.10N 84.54W
09/05/2011                   CHEROKEE           GA   LAW ENFORCEMENT

            CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED A LAW

            ENFORCEMENT REPORT OF A TORNADO 1 MILE WEST OF WOODSTOCK.

0315 PM     TORNADO          WOODSTOCK               34.10N 84.52W
09/05/2011                   CHEROKEE           GA   PUBLIC

            PUBLIC REPORTS TORNADO TOUCHDOWN IN WOODSTOCK. TREES WERE
            DOWNED ONTO 2 HOUSES...SHINGLES TAKEN OFF ROOFS...AND
            TOWNLAKE PARKWAY WAS BLOCKED BY NUMEROUS TREES.

0319 PM     TSTM WND DMG     1 W HOLLY SPRINGS       34.17N 84.52W
09/05/2011                   CHEROKEE           GA   AMATEUR RADIO

            AMATEUR RADIO RELAYED REPORTS OF MULTIPLE DOWNED TREES IN
            THE AREA OF BASCOM AND CARMEL ROADS WEST OF INTERSTATE
            575 IN CHEROKEE COUNTY.

0321 PM     TSTM WND DMG     1 SW HOLLY SPRINGS      34.16N 84.51W
09/05/2011                   CHEROKEE           GA   EMERGENCY MNGR

            CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT OF
            DAMAGE ALONG SIXES ROAD NEAR HOLLY SPRINGS.

0330 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
09/05/2011                   CHEROKEE           GA   PUBLIC

            PUBLIC REPORTS SEVERAL TREES DOWNED ALONG RIVER ESTATES
            PKWY.

0330 PM     FLASH FLOOD      TRENTON                 34.87N 85.51W
09/05/2011                   DADE               GA   EMERGENCY MNGR

            SOME CREEKS WERE BEGINNING TO OVERFLOW THEIR BANKS AND
            CAUSE PORTIONS OF ROADS TO BE FLOODED. A HOUSE NEAR
            GEORGIA HIGHWAY 136 WAS SURROUNDED BY FLOOD WATERS FROM
            GULCH CREEK.

0330 PM     FLASH FLOOD      FORT OGLETHORPE         34.95N 85.26W
09/05/2011                   CATOOSA            GA   EMERGENCY MNGR

            THE BLACK BRANCH WAS FLOODING THE PARKING LOT OF THE
            BATTLEWOOD APARTMENTS OFF FANT DRIVE. SOME EVACUATIONS
            WERE OCCURRING AS THE WATER LEVEL WAS REACHING THE STEPS
            OF SOME OF THE APARTMENTS.

0330 PM     FLASH FLOOD      CHICKAMAUGA             34.87N 85.29W
09/05/2011                   WALKER             GA   EMERGENCY MNGR

            SEVERAL CREEKS IN THE NORTH HALF OF WALKER COUNTY WERE
            BEGINNING TO OVERFLOW THEIR BANKS AND AFFECT FLOOD PRONE
            AREAS OF ROADS.

0331 PM     TSTM WND DMG     1 NE CANTON             34.25N 84.48W
09/05/2011                   CHEROKEE           GA   EMERGENCY MNGR

            CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
            MAJOR DAMAGE IN NE CANTON AS TORNADO CROSSED HWY 20.

0335 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
09/05/2011                   CHEROKEE           GA   PUBLIC

            PUBLIC REPORTED SEVERAL TREES DOWN ON WEDGEWOOD FALLS
            DRIVE. POWER LINES WERE ALSO DOWNED.

0338 PM     TSTM WND DMG     ACWORTH                 34.07N 84.68W
09/05/2011                   COBB               GA   911 CALL CENTER

            COBB COUNTY 911 RELAYED REPORTS OF 3-4 DOWNED TREES.

0347 PM     TSTM WND DMG     CLEM                    33.53N 85.01W
09/05/2011                   CARROLL            GA   EMERGENCY MNGR

            CARROLL COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
            3-4 DOWNED TREES IN THE COUNTY.

0348 PM     TSTM WND DMG     BALL GROUND             34.34N 84.38W
09/05/2011                   CHEROKEE           GA   PUBLIC

            PUBLIC REPORTED 20 TREES DOWNED...CANAPY AND AWNING OFF
            HOUSE...ROOF OFF BARN AND SHED...AND CRUSHED VEHICLES AND
            FENCES.

0350 PM     TSTM WND DMG     1 S TATE                34.40N 84.38W
09/05/2011                   PICKENS            GA   911 CALL CENTER

            NUMEROUS TREES DOWN ON THE EAST SIDE OF THE COUNTY. 2
            HOUSES DAMAGED ALONG MARBLE HILL CHURCH ROAD SOUTH OF
            TATE.

0351 PM     TSTM WND DMG     3 E TATE                34.42N 84.33W
09/05/2011                   PICKENS            GA   AMATEUR RADIO

            AMATEUR RADIO RELAYED REPORTS OF MULTIPLE TREES DOWN
            ALONG HWY 53.

0400 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
09/05/2011                   CHEROKEE           GA   PUBLIC

            PUBLIC REPORTS NUMEROUS TREES AND POWER LINES DOWN. A
            HOUSE HAD A TREE DOWNED ONTO IT ALONG MCRAY DRIVE.

0402 PM     TSTM WND DMG     POSTELL                 32.91N 83.52W
09/05/2011                   JONES              GA   911 CALL CENTER

            JONES COUNTY 911 RELAYED REPORTS OF 5 DOWNED TREES AND
            4-5 DOWNED POWERLINES IN THE TIME FROM 400 PM TO 600 PM.

0405 PM     TSTM WND DMG     GADDISTOWN              34.71N 84.08W
09/05/2011                   UNION              GA   911 CALL CENTER

            UNION COUNTY 911 RELAYED A REPORT OF A DOWNED TREE.

0410 PM     TSTM WND DMG     5 S CARTECAY            34.55N 84.38W
09/05/2011                   GILMER             GA   TRAINED SPOTTER

            ONE TREE BLOWN ON BURNT MOUNTAIN ROAD...ONE TREE DOWN ON
            CLEAR CREEK ROAD AND ONE TREE DOWN ON BIG CREEK ROAD.

0420 PM     TSTM WND DMG     4 SSW JASPER            34.41N 84.46W
09/05/2011                   PICKENS            GA   EMERGENCY MNGR

            PICKENS COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 3
            CLOSED ROADS DUE TO NUMEROUS DOWNED TREES AND POWERLINES.
            POSSIBLE TORNADO DAMAGE.

0420 PM     TSTM WND DMG     COLUMBUS                32.46N 84.99W
09/05/2011                   MUSCOGEE           GA   911 CALL CENTER

            MUSCOGEE COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED
            TREES AND LINES.

0425 PM     FUNNEL CLOUD     FAYETTEVILLE            33.45N 84.45W
09/05/2011                   FAYETTE            GA   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD OVER DOWNTOWN
            FAYETTEVILLE.

0428 PM     TSTM WND DMG     HIRAM                   33.88N 84.76W
09/05/2011                   PAULDING           GA   EMERGENCY MNGR

            PAULDING COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
            SEVERAL DOWNED TREES.

0435 PM     FUNNEL CLOUD     BUCKHEAD                33.57N 83.36W
09/05/2011                   MORGAN             GA   EMERGENCY MNGR

            MORGAN COUNTY EMERGENCY MANAGEMENT REPORTED NEAR BUCKHEAD
            IN MORGAN COUNTY. DETAILS VAGUE.

0440 PM     TSTM WND DMG     NIMBLEWILL              34.56N 84.14W
09/05/2011                   LUMPKIN            GA   911 CALL CENTER

            LUMPKIN COUNTY 911 RELAYED REPORTS OF 1-2 DOWNED TREES.

0446 PM     TSTM WND DMG     3 WNW CASSVILLE         34.26N 84.90W
09/05/2011                   BARTOW             GA   911 CALL CENTER

            BARTOW COUNTY 911 RELAYED REPORTS OF OVER A DOZEN DOWNED
            TREES IN THE COUNTY SO FAR THROUGH THE EVENT.

0456 PM     FUNNEL CLOUD     3 S ARNOLDSVILLE        33.87N 83.22W
09/05/2011                   OGLETHORPE         GA   PUBLIC

            OGLETHORPE COUNTY 911 RELAYED PUBLIC REPORTS OF A FUNNEL
            CLOUD NEAR WOLFSKIN ROAD.

0511 PM     FUNNEL CLOUD     2 NNE WRAYSWOOD         33.72N 83.30W
09/05/2011                   GREENE             GA   COUNTY OFFICIAL

            GREENE COUNTY 911 RELAYED A REPORT FROM A DNR AGENT OF A
            FUNNEL CLOUD ON HWY 15 NEAR WARD ROAD.

0525 PM     TSTM WND DMG     COMER                   34.06N 83.13W
09/05/2011                   MADISON            GA   911 CALL CENTER

            MADISON COUNTY 911 RELAYED REPORTS OF 2 DOWNED TREES IN
            COMER ALONG HWY 72.

&&

RGARCIA
Special weather statement, Sep 5, 6:57 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT MON SEP 5 2011

GAZ009-016-052330-
657 PM EDT MON SEP 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WHITE AND TOWNS
COUNTIES UNTIL 730 PM EDT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE MOUNTAIN SHELTER...MOVING NORTHEAST AT
40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AS IT
MOVES ACROSS WHITE AND TOWNS COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANNA RUBY FALLS...BLUE
MOUNTAIN SHELTER...BRASSTOWN BALD...YOUNG HARRIS...MOUNTAIN
SCENE...HIAWASSEE...MACEDONIA...PLUM ORCHARD GAP SHELTER...TITUS AND
TATE CITY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3498 8354 3494 8356 3488 8365 3482 8365
      3480 8367 3479 8366 3473 8369 3478 8380
      3482 8378 3487 8381 3490 8381 3490 8385
      3492 8387 3499 8383 3500 8355
TIME...MOT...LOC 2258Z 203DEG 36KT 3486 8374
Local storm report, Sep 5, 7:03 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     W VARNELL               34.90N 84.98W
09/05/2011                   WHITFIELD          GA   EMERGENCY MNGR

            WHITFIELD COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT OF
            A TREE DOWNED ONTO A HOUSE CAUSING HEAVY STRUCTURAL
            DAMAGE.

&&

RGARCIA
Local storm report, Sep 5, 7:09 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     W VARNELL               34.90N 84.98W
09/05/2011                   WHITFIELD          GA   EMERGENCY MNGR

            WHITFIELD COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT OF
            A TREE DOWNED ONTO A HOUSE CAUSING STRUCTURAL DAMAGE.

&&

RGARCIA
Special weather statement, Sep 5, 7:21 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT MON SEP 5 2011

GAZ013-014-021-060000-
721 PM EDT MON SEP 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PICKENS...
CHEROKEE AND DAWSON COUNTIES UNTIL 800 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HICKORY FLAT...MOVING NORTH AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS PICKENS...CHEROKEE AND DAWSON COUNTIES THROUGH 800 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLY
SPRINGS...BUFFINGTON...CANTON...UNION HILL...HICKORY FLAT...FREE
HOME...LATHEMTOWN...BALL GROUND...REAVIS
MOUNTAIN...NELSON...TATE...MARBLEHILL...LAKE TAMARACK AND FAUSETT
LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3451 8423 3419 8430 3419 8433 3417 8436
      3413 8436 3412 8438 3415 8453 3454 8441
      3456 8430
TIME...MOT...LOC 2321Z 194DEG 41KT 3422 8439
Local storm report, Sep 5, 7:55 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLASH FLOOD      2 W TRENTON             34.87N 85.54W
09/05/2011                   DADE               GA   FIRE DEPT/RESCUE

            TRENTON FIRE DEPARTMENT RESCUED A FAMILY TRAPPED IN THEIR
            HOME BY FLOOD WATERS ON GA HWY 136.

&&

RGARCIA

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:12 PM EDTSpecial Weather StatementFFCHall48 min
Sep 5, 9:24 PM EDTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Fannin and 7 more12 hr
Sep 5, 9:44 PM EDTRiver Flood WarningFFCCatoosa58 hr
Sep 6, 5:02 AM EDTRiver Flood WarningFFCWhitfield63 hr
Sep 6, 4:40 PM EDTRiver Flood WarningFFCMurray, Whitfield16 hr

Nearby

Areal Flood Warnings in Georgia, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.